Restless Legs Syndrome
10,180 members6,289 posts

Trying to get off mirapex

Hi! Any advice is appreciated. I am wanting to get off Mirapex because I am up to 2 miligrams. No major side effects. It does make me tired at a high dose. It is just not working as well. I have been taking gabbepentin 600 milligrams at night to lower or get off mirapex completely for the last month. I gradually reduced mirapex this past month. It has been tolerable until I lowered it to .25 a week a ago. I am very miserable and have gotten little sleep. I am in a lot of pain at night. Should I keep pushing through or go up a little in the mirapex? I hate to give yo when I am so close to getting off of it.

7 Replies
oldestnewest

Hi, drugs are the only thing the doctors will give you because they haven't go a clew .

first of all find where the pain coming from, try pressing hard four finger up from

your ankle bone. if it is sore read my post.

Reply

HI, have you had your b12 levels checked and go to NHS information dopamine for RLS.

Reply

Hi, first you have done well to reduce your 2mg of Mirapex, as it was a very high dose. The new recommended dose is now no higher than 0.25mgs. You really need some more help from your doctor, most people who have weaned off their Mirapex take Tramadol it helps with the withdrawals which you are feeling right now. Also discuss with your doctor what medication will be best for you to use once off the Mirapex. You can stay on Tramadol if it suits you as it normally works well for RLS. It can take a few weeks after completely weaned off the Mirapex for the withdrawals to subside.

2 likes
Reply

Thanks! I got a prescription for Tramadol. It is helping the withdrawals some. Hopefully I can get off of mirapex completely.

Reply

I would push on through in your position - if 0.25 is not cutting the mustard then there is no point in stopping there - your only other option is to increase again and that will be too high a dose. However, unless you can get access to opioids it is going to get worse before it gets better so if you are finding it unendurable (and how would you not with little or no sleep) you should try and arrange a short term prescription of tramadol or OxyContin. Be sure to reduce slowly. Make sure your serum ferritin is as high as you can get it.

Incidentally, very well done for getting so far. That is very impressive. Sadly, a lot of people on here know just how hard it is to get as far as you have.

2 likes
Reply

Thanks! I got a prescription for tramodol. It is helping some. Hopefully I can get off the mirapex completely!

Reply

Good luck Jsnoble. If you have the tramadol hopefully you will manage it. It is a nice feeling to get off that drug after augmentation.

1 like
Reply

You may also like...